Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 199, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 10, 2007, 6:46 PM CDT for Lavaca County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2007, 6:46 PM CDT (23:46 UTC)
- Expired
- May 10, 2007, 7:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 118 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 5:54 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 102347
SVREWX
TXC285-110030-
/O.NEW.KEWX.SV.W.0199.070510T2346Z-070511T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
646 PM CDT THU MAY 10 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...YOAKUM...SHINER...MOULTON...
HALLETTSVILLE...
* UNTIL 730 PM CDT
* AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS HAVE
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR MOULTON...AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SHINER BY 655 PM CDT...
HALLETTSVILLE BY 725 PM CDT...
9 MILES NORTHWEST OF EZZELL BY 730 PM CDT...
LAT...LON 2925 9668 2907 9693 2939 9723 2959 9720
2963 9715 2963 9686 2958 9682 2957 9679
2952 9673 2936 9658 2934 9658
$$2 follow-up statements
000
WWUS54 KEWX 110008
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
707 PM CDT THU MAY 10 2007
TXC285-110030-
/O.CON.KEWX.SV.W.0199.000000T0000Z-070511T0030Z/
LAVACA TX-
707 PM CDT THU MAY 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR LAVACA COUNTY...
AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7
MILES NORTHWEST OF HALLETTSVILLE...MOVING SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HALLETTSVILLE BY 725 PM CDT...
9 MILES NORTH OF EZZELL BY 730 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 2925 9668 2907 9693 2939 9723 2959 9720
2963 9715 2963 9686 2958 9682 2957 9679
2952 9673 2936 9658 2934 9658
$$000 WWUS54 KEWX 110034 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 733 PM CDT THU MAY 10 2007 TXC285-110043- /O.EXP.KEWX.SV.W.0199.000000T0000Z-070511T0030Z/ LAVACA TX- 733 PM CDT THU MAY 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR LAVACA COUNTY EXPIRES AT 730 PM CDT... THE SEVERE THUNDERSTORM WARNING FOR LAVACA COUNTY IS ALLOWED TO EXPIRE AS THE STORMS HAVE WEAKENED. SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FOR THE NEXT FEW MINUTES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR SOUTH CENTRAL TEXAS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:42 PM CDT, 4 minutes earlier.
Area forecast discussion, May 10, 6:42 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 642 PM CDT THU MAY 10 2007 .AVIATION... SCATTERED CONVECTION WILL CONTINUE THROUGH THE EVENING HOURS ACROSS THE HILL COUNTRY AND EASTERN SOUTH CENTRAL TEXAS. THESE STORMS WILL GENERALLY BE AVOID TAF SITES EXCEPT KSSF...WHICH WILL BE MOST LIKELY TO SEE TEMPO SHRA/TSRA THROUGH THE NEXT HOUR OR SO. OTHERWISE, TAF SITES WILL GENERALLY REMAIN VFR THROUGH THE TAF PERIOD. COULD SEE SOME PATCHY BR IN THE NEAR-DAWN HOURS...BUT SHOULD DROP NO LOWER THAN 4-5SM. LIGHT AND VARIABLE SFC WINDS OVERNIGHT WILL INCREASE TO NORTH AND NORTHEASTERLY 5-10KTS BY MID MORNING. && .PREV DISCUSSION... /ISSUED 608 PM CDT THU MAY 10 2007/ DISCUSSION... QUICK UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH 266. PLEASE REFER TO THE SATWCNEWX PRODUCT FOR DETAILS. ASIDE FROM IN AND AROUND THE CONVECTIVE ACTIVITY, TEMP AND DEWPOINTS ARE ON TRACK...BUT MINOR CHANGES WERE MADE TO POP/WX/QPF GRIDS TO BETTER ALIGN WITH CURRENT TRENDS. PREV DISCUSSION... /ISSUED 319 PM CDT THU MAY 10 2007/ DISCUSSION... WATER VAPOR SATELLITE IMAGERY SHOWS THE UPPER LEVEL LOW PRESSURE CENTER OVER CENTRAL TEXAS AND MOVING TOWARD THE SOUTHEAST. THIS LOW IS PULLING DRY AIR DOWN INTO SOUTH CENTRAL TEXAS. AS THIS FEATURE MOVES ACROSS CENTRAL TEXAS THERE WILL STILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE EASTERN PART OF OUR CWA. MODEL SOUNDINGS FOR OUR EASTERN COUNTIES SHOW MARGINAL INSTABILITY WHILE FARTHER WEST CONVECTION LOOK UNLIKELY. HAVE INCLUDED LOW END CHANCE POPS IN THE EAST AND SLIGHT CHANCE ALONG AND AROUND I-35. AN UPPER RIDGE WILL REPLACE THE LOW TOMORROW AND THINGS WILL DRY OUT FRIDAY. THE WEEKEND WILL SEE A COUPLE OF WEAK SHORT WAVES SWING THROUGH BRINGING LOW END CHANCE POPS TO THE NORTHEAST SATURDAY AFTERNOON AND AGAIN SUNDAY AFTERNOON. THE RIDGE WILL REGAIN CONTROL MONDAY. THEN ANOTHER UPPER LEVEL TROUGH WILL PASS THROUGH NORTH TEXAS MID-WEEK AND BRING A SLIGHT CHANCE FOR THUNDERSTORMS TO THE NORTHERN HALF OF THE CWA. TEMPS WILL MAKE A STEADY CLIMB TO HIGHS IN THE MID TO UPPER 80S BY MONDAY AND STAY IN THAT RANGE THROUGH THE END OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 83 65 86 66 / 20 10 10 30 20 AUSTIN BERGSTROM INTL AIRPORT 62 83 61 86 62 / 20 10 10 30 20 DEL RIO INTL AIRPORT 63 86 65 89 66 / - - - 10 10 SAN ANTONIO INTL AIRPORT 64 83 65 86 64 / 20 - 10 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/01/PM
Hazardous weather outlook, May 10, 4:23 AM CDT, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 423 AM CDT THU MAY 10 2007 TXZ171>173-183>194-202>209-217>225-228-110930- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 423 AM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS EASTERN SECTIONS OF SOUTH CENTRAL TEXAS. THE THREATS ARE HAIL AND LOCALLY DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 10, 6:25 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
625 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 5 NE SAN ANTONIO 29.51N 98.45W
05/10/2007 BEXAR TX BROADCAST MEDIA
SEVERAL BILL BOARDS BLOWN DOWN, A SEMI-TRUCK WAS BLOWN
OVER, TREE LIMBS BLOWN DOWN, PEA SIZE HAIL, 6 TENTHS OF
RAINFALL IN 20 MINUTES.
&&
PMLocal storm report, May 10, 6:25 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
625 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 5 NE SAN ANTONIO 29.51N 98.45W
05/10/2007 BEXAR TX BROADCAST MEDIA
SEVERAL BILL BOARDS BLOWN DOWN, A SEMI-TRUCK WAS BLOWN
OVER, TREE LIMBS BLOWN DOWN, PEA SIZE HAIL, 6 TENTHS OF
RAINFALL IN 20 MINUTES.
THE TIME IS ESTIMATED FROM A COOP REPORT AND RADAR IMAGES.
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:11 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 3 hr |
| May 9, 7:15 PM CDT | Severe Thunderstorm Warning | EWX | Maverick, Zavala | 60 min |
| May 9, 8:14 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 61 min |
| May 9, 8:54 PM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| May 10, 5:59 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.